Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 9, 2021, 6:04 PM CDT for St. Francis County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 9, 2021, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
252
WWUS84 KMEG 092304
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
604 PM CDT Fri Apr 9 2021
ARZ036-048-049-MSZ007-092330-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
604 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...
At 604 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Brickeys, or 11
miles east of Marianna, moving north at 35 mph.
People in eastern St. Francis...northeastern Lee...southwestern
Crittenden and northwestern Tunica Counties should monitor this storm
closely.
LAT...LON 3514 9063 3514 9055 3505 9027 3504 9028
3504 9029 3501 9031 3499 9031 3469 9049
3475 9070
TIME...MOT...LOC 2304Z 200DEG 28KT 3480 9057
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:07 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 9, 3:07 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Memphis TN 307 PM CDT Fri Apr 9 2021 .DISCUSSION... Skies are mostly sunny across the Mid-South this afternoon with temperatures in the upper 70s to mid 80s. A warm front continues to move north and is now just south of the region. A few thunderstorms have developed just north of this warm front across portions of southwest Arkansas. As the warm front continues to move north late this afternoon and this evening more thunderstorms are expected to develop with some moving into the Mid-South. Some of these thunderstorms could have large hail and damaging winds. In addition, a cold front will move into Arkansas from the west tonight, bringing another round of thunderstorms for tonight and into early Saturday morning. These thunderstorms could also be severe with damaging winds, large hail and isolated tornadoes. Temperatures tonight will be on the warm side with lows Saturday morning in the upper 50s to lower 60s. The cold front will move through the Mid-South Saturday morning with gradually ending from the west to east during the morning. All of the rain should be east of the region by afternoon. Temperatures will be cooler on Saturday behind the front with highs in the mid 60s to mid 70s. High pressure will build into the region by Saturday night bringing a period of dry weather from Saturday night through Monday evening. Temperatures will be slightly below normal for Saturday night with a warming trend for Sunday and Monday. Another cold front will drop through the region Monday night with a chance of showers mainly for western and southern sections of the Mid-South. The weather pattern then becomes somewhat unsettled for Tuesday through next Friday with periods of showers each day. Temperatures will return to near or slightly below normal for this period as well. ARS && .AVIATION... 18Z TAFs Low level moisture continued to surge up the delta southwest of MEM at midday, while a cluster of TSRA was spreading east into south central AR. CAMS were a little slow with this activity earlier this morning, but feel the timing of the parent upper level disturbance will still bring TSRA into the MEM 25SM vicinity by 22Z, consistent with earlier forecast reasoning. Second TSRA wave should arrive overnight, but lacking the instability at MEM and MKL to have the impacts of the earlier evening round. TUP should be more favorably positioned for stronger gusts and TSRA coverage, given proximity to greater moisture an instability. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 433 AM CDT Fri Apr 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 433 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the Mid- South from late this afternoon into the overnight hours. Damaging winds will be the primary hazard, but large hail and a few tornadoes are possible as well. The greatest risk will be across north Mississippi and east-central Arkansas. Locally heavy rainfall will contribute to a flash flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west winds are expected on Saturday, mainly across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind gusts may exceed 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight. MJ
In the hours before
Special weather statement, Apr 9, 5:17 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 PM CDT Fri Apr 9 2021
MSZ002-TNZ089-092245-
Marshall MS-Fayette TN-
517 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
North central Marshall County in northwestern Mississippi...
Southern Fayette County in western Tennessee...
At 517 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 30 mph was located over Mt Pleasant, or 11
miles southeast of Collierville, moving northeast at 30 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in north central Marshall and southern Fayette Counties should
monitor this storm closely.
LAT...LON 3510 8919 3499 8932 3499 8935 3497 8935
3485 8949 3496 8966 3528 8943 3513 8919
TIME...MOT...LOC 2217Z 217DEG 24KT 3497 8952
SJMSpecial weather statement, Apr 9, 5:19 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
519 PM CDT Fri Apr 9 2021
MOZ115-TNZ001-019-092245-
Pemiscot MO-Lake TN-Dyer TN-
519 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Southeastern Pemiscot County in southeastern Missouri...
South central Lake County in western Tennessee...
Western Dyer County in western Tennessee...
At 519 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 30 mph was located near Heloise, or 11
miles east of Blytheville, moving northeast at 30 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southeastern Pemiscot...south central Lake and western Dyer
Counties should monitor this storm closely.
LAT...LON 3627 8960 3610 8934 3593 8955 3594 8956
3593 8957 3593 8959 3592 8961 3592 8964
3590 8965 3593 8966 3597 8972 3599 8972
3600 8973 3602 8979
TIME...MOT...LOC 2219Z 217DEG 24KT 3596 8969
SJMSpecial weather statement, Apr 9, 5:24 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
524 PM CDT Fri Apr 9 2021
ARZ049-058-MSZ007-092300-
Phillips AR-Lee AR-Tunica MS-
524 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
West central Tunica County in northwestern Mississippi...
At 524 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Palmer, or 9 miles
west of Marvell, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Phillips...Lee and west central Tunica Counties
should monitor this storm closely.
LAT...LON 3471 9105 3490 9074 3467 9041 3442 9100
3447 9100 3447 9106
TIME...MOT...LOC 2224Z 236DEG 41KT 3451 9107Local storm report, Apr 9, 6:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL BROWNSVILLE 35.59N 89.25W
04/09/2021 M1.00 INCH HAYWOOD TN TRAINED SPOTTER
REPORT OF QUARTER SIZED HAIL IN DOWNTOWN BROWNSVILLE.
&&
SGWLocal storm report, Apr 9, 6:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL STANTON 35.46N 89.40W
04/09/2021 M1.00 INCH HAYWOOD TN PUBLIC
&&
SGWSpecial weather statement, Apr 9, 6:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
604 PM CDT Fri Apr 9 2021
ARZ036-048-049-MSZ007-092330-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
604 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...
At 604 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Brickeys, or 11
miles east of Marianna, moving north at 35 mph.
People in eastern St. Francis...northeastern Lee...southwestern
Crittenden and northwestern Tunica Counties should monitor this storm
closely.
LAT...LON 3514 9063 3514 9055 3505 9027 3504 9028
3504 9029 3501 9031 3499 9031 3469 9049
3475 9070
TIME...MOT...LOC 2304Z 200DEG 28KT 3480 9057The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:12 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 33 min |
| Apr 9, 5:10 PM CDT | Special Weather Statement | MEG | Tunica | 35 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 49 min |
| Apr 9, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 39 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 40 min |
| Apr 9, 6:08 PM CDT | Special Weather Statement | MEG | Union | 37 min |
| Apr 9, 6:31 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tallahatchie | 29 min |
| Apr 9, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Tippah, Union | 38 min |
| Apr 9, 6:45 PM CDT | Tornado Warning | MEG | Lee, Tippah, Union | 21 min |
| Apr 9, 6:57 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 48 min |
| Apr 9, 6:59 PM CDT | Special Weather Statement | MEG | Panola, Quitman, Tallahatchie, Tate, Yalobusha | 46 min |
| Apr 9, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 48 min |
| Apr 9, 5:17 PM CDT | Special Weather Statement | MEG | Fayette | 28 min |
| Apr 9, 5:19 PM CDT | Special Weather Statement | MEG | Dyer | 26 min |
| Apr 9, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 26 min |
| Apr 9, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Madison, Tipton | 41 min |
| Apr 9, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 52 min |
| Apr 9, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 50 min |
| Apr 9, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 29 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 49 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 15 min |
| Apr 9, 3:37 PM CDT | Special Weather Statement | MEG | Craighead | 23 min |
| Apr 9, 3:45 PM CDT | Special Weather Statement | MEG | Craighead | 30 min |
| Apr 9, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 48 min |
| Apr 9, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 53 min |
| Apr 9, 4:19 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 41 min |
| Apr 9, 5:24 PM CDT | Special Weather Statement | MEG | Lee | 36 min |
| Apr 9, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 27 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.